Alert archive / Texas / Special Weather Statements in 2008

Special Weather Statement, NWS Shreveport, LA

June 10, 2008Harrison County, Texas

NWS Shreveport, LA issued this special weather statement at Jun 10, 2008, 1:07 AM CDT for Harrison County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2008, 1:07 AM CDT (06:07 UTC)
Expired
Jun 10, 2008, 2:00 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1837 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSHV 100607
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008

TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     HARRISON...GREGG...RUSK AND PANOLA

INCLUDING THE FOLLOWING LOCATIONS
     HALLSVILLE AND LONGVIEW

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE 
NEEDED.

LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:03 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 10, 1:03 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT TUE JUN 10 2008

.DISCUSSION...
REMNANTS OF EAST TO WEST FRONTAL ZONE...HOTSPOT FOR TSTMS WITH
HEAVY RAIN. UPDATED TO ADD HEAVY RAIN AND SCATTERED IN NE TX...HRAVY
RAIN AND LIKELY NORTH LA. REDUCED POPS SW AR/SE OK/EXTREME NE TX
TO REDUCE POPS TO ISOLATED...BUT ADDED AREAS OF FOG...AS DEW POINT
SPREAD JUST A DEGREE OR SO...WITH VERY WET GROUND AND LIGHT WINDS.
ALSO RAISED OVERNIGHT LOWS INTO MID 70S FOR AREA SOUTH OF
STORMS...WHICH MAY NOT BECOME RAIN COOLED./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  70  93  71 /  30  20  10  10
MLU  88  68  93  70 /  40  20  20  20
DEQ  88  66  91  68 /  20  10  10  10
TXK  87  68  92  69 /  20  10  10  10
ELD  87  67  91  68 /  30  20  10  10
TYR  89  71  92  72 /  20  10  10  10
GGG  89  70  92  71 /  30  20  10  10
LFK  90  70  92  71 /  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 9, 12:12 PM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON JUN 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1212 PM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH AND WEST OF AN EL
DORADO ARKANSAS...SHREVEPORT LOUISIANA...CENTERVILLE TEXAS LINE. A
LARGE OUTFLOW BOUNDARY ASSOCIATED WITH A COMPLEX OF THUNDERSTORMS
IN OKLAHOMA WILL MOVE INTO THE 4 STATE REGION DURING THE DAY
TODAY AND TONIGHT. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE
AND SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE BOUNDARY. THE
MAIN SEVERE THREAT FROM ANY STORM WILL BE DAMAGING WINDS...HEAVY
RAIN...AND FREQUENT LIGHTNING. ISOLATED FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS DUE TO THEIR SLOW MOVEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY BEGINNING
THURSDAY THROUGH THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

04

In the hours before

Local storm report, Jun 9, 8:49 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             TEXARKANA               33.45N 94.02W
06/09/2008  E0.75 INCH       MILLER             AR   BROADCAST MEDIA

            SEVERAL TREES ARE ALSO DOWN ALONG HWY 71 NEAR UNION
            COMMUNITY.

&&

ASTEVENS
Special weather statement, Jun 10, 1:04 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT TUE JUN 10 2008

TXZ125-137-138-100700-
GREGG-HARRISON-UPSHUR-
104 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     UPSHUR...HARRISON AND GREGG

INCLUDING THE FOLLOWING LOCATIONS
     DIANA AND HARLETON

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DIANA...OR 6 MILES EAST OF
GILMER...MOVING SOUTHEAST AT 18 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.

LAT...LON 3279 9470 3268 9448 3254 9460 3270 9496
      3285 9478
TIME...MOT...LOC 0604Z 301DEG 16KT 3274 9483

15
Special weather statement, Jun 10, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008

TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     HARRISON...GREGG...RUSK AND PANOLA

INCLUDING THE FOLLOWING LOCATIONS
     HALLSVILLE AND LONGVIEW

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.

LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:24 PM CDTSevere Thunderstorm WarningSHVCass38 min
Jun 10, 1:04 AM CDTSpecial Weather StatementSHVUpshur56 min
Jun 10, 1:47 AM CDTSpecial Weather StatementSHVUpshur28 min
Jun 10, 4:07 AM CDTFlash Flood WatchSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 8 more53 min
Jun 10, 5:08 AM CDTFlash Flood WatchSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 8 more7 hr
Jun 10, 2:07 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto113 min
Jun 10, 3:02 AM CDTFlash Flood WarningSHVBossier, Caddo, Red River4 hr
Jun 9, 7:53 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller52 min

Nearby

Special Weather Statements in Texas, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.